MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 3.0mm shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used during a procedure.The ivl balloon inflated without incident and was pulsed at 4 atm for an unknown number of pulses.Following ivl, the balloon did not deflate as expected.The balloon was removed through the guide catheter without deflating and successfully removed from the patient.The patient experienced unspecified symptoms which were resolved following the removal of the catheter.There was no reported harm to the patient.A 2nd catheter was used to successfully complete the ivl procedure.It was noted that the device was prepped per the instructions for use (ifu).
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of "failure to deflate" was confirmed.The balloon was noted to deflate slowly.Based on the investigation, the deflation issue was due to excessive adhesive on proximal bond next to proximal marker band on the catheter.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key23723380
Report Number3015053858-2025-00149
Device Sequence Number16125151
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)270731(10)03A250715A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number03A250715A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown